Tylenol Overdose – What Can Tylenol Overdose Do To You?



Drug overdose is an accidental or intentional use of medicine or drug in an amount higher than what should normally be used or is prescribed by the doctor.

Accidental drug overdose may happen due to misuse of prescription or commonly used medications like pain relievers, cold remedies etc.

Symptoms for each drug overdose differ depending on the drug taken.

In this article we will discuss dealing with Tylenol overdose Acetaminophen is the generic name for Tylenol.

This drug is very common, used to pain reliever.

Overdose of Tylenol or Acetaminophen can cause liver damage.

Symptoms of Tylenol Overdose

The symptoms of Tylenol overdose include nausea and vomiting, appetite loss, tiredness, paleness, and sweating.

The second stage of symptoms of Tylenol overdose points towards liver failure and may include abdominal pain and tenderness, swelling in the liver, and some blood tests for liver enzymes.

If the overdose symptoms go unattended beyond second stage, which is not common at all, but if it does then during the last stage, liver failure advances and the patient is likely to become jaundiced.

The common symptoms are yellowing of the skin and whites of the eyes.

The patient may also experience kidney failure, bleeding disorders, and in extreme circumstances even swelling of the brain.

Cases have come to light where teenage children have not felt the need to inform parents and have gone ahead and bought their own medicine from a nearby store and have taken the overdose of Tylenol.

Children Safety With Drugs Overdose

These children are hardly aware of what they are doing to themselves and what after all are they getting into.

One child took three times the dose generally prescribed and went to sleep and never regained consciousness.

Meaning, Tylenol Overdose in extreme situation can even be fatal.

Alcohols and Tylenol Overdose

We also need to be aware that Tylenol particularly proves to be toxic when combined with alcohol.

If teens or even adults are mixing the two to reduce pain or are trying to help themselves relax, they may be doing serious, potentially lethal, damage to their bodies.

In majority of the cases victims of Tylenol overdose recover without long-term effects, there can be serious consequences.

Tylenol overdose can cause the failure of major organ like;

  • The liver, which may sometimes result into failure of whole systems.
  • The respiratory or circulatory systems.

In some cases patients who survive drug overdose may require to go through liver transplant.

Moreover, survivors might end up with a result of heart failure, stroke, or coma.

As discussed earlier overdose can also result in death, especially if treatment does not begin immediately.

Best First Aide for Tylenol Overdose

The best way to deal with Tylenol overdose is by taking the patient to the emergency right away.

What you have to realize is that you cannot afford to go for self-medication or home remedy and complicate the situation further.

The doctor knows best what kind of treatment should the patient be given to get out of the situation unharmfully.

If the patient is feeling breathless or hard to explain symptoms you should take him/ her to the hospital immediately.

If such situation exists and you are far from any healthcare facility and you needs immediate attention and care.

Call to the health center emergency line over the phone and follow their advice is the alternative.

Then the arrangements should be made to either call the doctor  at home or reach the patient to the hospital.

Tylenol overdose should not be taking serious without any ignorant because it needs immediate treatments.

Treatments for Tylenol Overdose Victims

For any overdose situation, the patient should go for psychological treatments first.

The reason should be concern if it was done in purpose and wasn’t accidentally taken.

However, overdose of any drugs has some kind of story behind it.

It can be just a child or a baby who toke a huge dosage accidentally which can cause some health issues in the patient’s future health.

Children needs immediate medical attention as well as long term followup treatment and monitoring.

It might affects the children’s attention at school or asthma, kidney and liver disease as well.

Adults Who got Tylenol Overdose In Purpose

Adults who are diagnose with Tylenol overdose require more treatments.

Mental treatments and physical health treatments at the same time.

Usually people who are in needs of attention do the suicide or people who have some kind of mental disorders.

Some people are taking alcohol and while they are drunk and having headache.

They use more than the command usage of Tylenol for their headache  and they might die.

3 thoughts on “Tylenol Overdose – What Can Tylenol Overdose Do To You?”

  1. My upper right body has been hurting for two days and I feel nauseas, but I’m not puking. I’ve taken at least fourteen acetaminophen containing medicines in the past four days. Have I overdosed?

Leave a Reply

Your email address will not be published. Required fields are marked *